Abstract

A case is reported of a probably familial hyperglobulinemia in a 44 year old woman with a circulating anticoagulant, antagonistic to the initial phase of the coagulation, most likely to the antihemophilic globulin. The anticoagulant factor was separated by means of salt precipitation and by electrophoresis. It was shown to be identical with one of the patient's pathologic gamma globulins. There is no reason to suppose an isoimmunization process. The coagulation defect is therefore assumed to be a secondary phenomenon to the patient's probably familial protein disturbance. Dysproteinemia has been observed in hemophilia-like diseases several times but the etiologic connection between the coagulation anomaly and the protein disease has not been previously established. On the other hand, even serious dysproteinemias seem rarely to be complicated by a circulating anticoagulant.

A connection between the sedimentation rate and the coagulation of the blood was further shown to be present in our patient.

This content is only available as a PDF.